My name is Manjit Singh, i had a stomach infection in January,
My liver profile showed ggtp =332 and ALP=225. I was on Augmentin after that for 2 weeks. My liver enzyme were normal ( still Alp - 167) and abdominal pain was relieved. but during the course, i had bleeding and diarrhea due to heavy antibiotics.
After 1 month that i started having diarrhea and immediate stool after breakfast lunch dinner = burning in rt side of abdomen. doctor gave pantaprozole, Now its June . i still have the burning sensation and i went for my CT scan and Ultrasound. CT was normal but USG showed fatty changes in Liver.
Now i went for my stool test. it showed Mucous present++ Blood occult present+ Excesssive Fat in stool
Now dotor has prescribed Udiliv + pantaprazole + OF + Entamizole Forte
what am i suffering from and should i have all these medicines 3 times a day or not.. plz suggest
Is it anything serious or just some infection. i need more info about occult blood in stool and also Udiliv,
Alp in blood should be 130, why am i getting it as 167.
Age : 24
Sex : M
Smoking: Yes regularly
Drinking : Yes 2 quarters twice a week
Blood Press : Normal 110/80
Diabetes : No
It could be many things, but to me it sounds like Chrons, or even Ulcerative Colitis. The blood and diarrhea are the key factors, also throw in the pain in the right side.
You need to go to a GI and get a colonoscopy so they can properly diagnose you.
Have you been tested for C diff? This is a bacteria that can come from antibiotic use. It grows out of control when the antibiotics kill your good bacteria in the stomach. 3 Stool samples on different days need to be done since it can give false negatives. The test also needs to be tested within the hour since it breaks down fast at room temp.
But Doc has already prescribed Entamizole Forte, Ornidazole which kill C.diff,
Hope it helps.
Also thanks, B_shel,
i think colonoscopy is risky and i dont have blood in stool, its blood occult which i think normally is present in every1.
i just wanna know why is Excess fats and mucous found in stool. i know that because of this fat only, i have Loose stools. is it becuase of gallbladder dysfunction or infection, CT and USG are normal, also my WBC were bit high. (Liver profile Normal. ALP-bit high)
I m a physiotherapist, so have little knowledge about Human body.. But need some expert advice
Metronidazole is the standard treatment for Cdiff. They give it for 7 days and if you are still having symptoms they give you another 7 - 14 days. If you are then still symptomatic and test positive they will go to the potent antibiotic Vancomycin. If that does not work they try tapering you off vancomycin . I am not sure why they prescribed the other drugs for you.
Cdiff is becoming incredibly resistant to antibiotics. There are lots of people who have been on Vancomycin and done may months of tapers to get rid of it. Do not assume you are ok until you have been off of antibiotics for a while and have tested negative 3 times. There is a high incidence of false negatives and the test must be performed within 1-2 hours after you collect the sample. The toxin breaks down fast.
The mucous and blood is possibly from the Cdiff infection. If you have bad symptoms and pain then the toxins from the Cdiff could have caused colitis. This is usually diagnosed through a colonoscopy.
Pantaprazole has actually contributed to causing Cdiff. It is a PPI which reduces acid in your stomach and this provides a better enviroment to Cdiff to flourish.
If I was you. I would ask for 3 tests on 3 separate days ( since it has high false negatives this is normal protocol) for CDiff.and then if positive I would ask to be prescribed Metronidazole and if you feel better afterwards get tested again 3 times in a few weeks. If negative then you will most likely be ok but have ibs for up to a yr or so until your insides are healed. If positive try one more round and if that does not work then go to vancomycin. You should also be on a probiotic such as florastor, culturelle or align. These are available at the drug store. It will help build up the good bacteria so C diff is not prominent.
C diff is also very hard to kill. You must bleach your toilet each time and let it stand 10 minutes and also flush with the lid closed. Spores can get all over your bathroom by just flushing and they live for months. Wash and scrub your hands very well and clean all clothes and surfaces with bleach and hot water. Wash clothes separately from other household members clothing as well.
The antibiotics are best with meals so it does not hurt your stomach. Try to space them every 8 hours. I would take any antacids in the morning with breakfast.
Ofloxacin is not used for Cdiff It is a fluoroquinolone and used to treat other type of infections such as respitory bladder etc.... Ornidazole is typically not used for Cdiff the drug Metronidazole ( flagyl ) is. Also you do not want to take a fluoroquinolone at the same time as Metronidazole because it is one of the drugs that can cause c diff in the first place.
Are they sure you have C diff?
If it was me I would be asking for C diff tets 3 of them and if positive I would ask for Metronidazole and then if that did not work vancomycin.
my urgency for going to toilet after having food had stopped, but i am having mild pain over rt lower abdomen, tomorrow i am going for my stool test since my dose are over, will check for c. diff also.
lactobacillus is the same as yogurt. It is good bacteria for your system. It helps take over to get rid of yeast. I take culturelle and align which is similar to that. I take mine with a meal or alone. It does not bother me either way . I had yeast in my stool before and took the culturelle and Nystatin and it went away fairly quick. I am not sure if they presribe nystatin over there . Its fairly harmless to add . Diflucan is another antiyeast drug but this is with more serious yeast infections since its a fairly strong drug. You can see how you do with what he gave you. I think You will be fine. I am wondering why you have excessive fat in your stool. Is he going to investigate that?
Probiotics can be taken with anything. It is not really a medicine . It is only good bacteria like eating yogurt. The probiotics will cause some gas for a while until you get used to them. Did your dr precibe the fluconazole pills? These can be taken with probiotics also. Your dr would need to determine dosage but the nystatin is easier on your system so this is the one I would try first.
The probiotics can cause a little cramping since it produces gas. It should be helping you kill off the yeast. I do not think yeast can cause fat in stools. If the pain is below the right ribs then yes I would ask about a hida scan. This can tell if your GB is functioning normally. If it is not then you would get fat in your stools.
The hida scan is one of the best tests. The Ultrasound can not tell you as much. When they inject the cck during the hida scan it will reproduce your symptoms in most people. When I had mine I felt the same cramping and nauseous feeling that I usually had with my attacks. It was worth it to know what was wrong. The hida scan will show them the percentage that your gallbladder is functioning. No other test will do that. If it is low then usually surgery is recommended. If it is not functioning normally then you will get fat in your stools as well. Since you had sludge you may get that again along with another infection. I would suggest the hida scan . Its is really not that bad. I have had 2 of them.
I have been through it. You will be ok :) The probiotics take a while to help get rid of yeast. Remember your stomach is still irritated from the infection you said you had earlier this year. This will leave people with ibs for a while.
If you feel really bad then always go to er. If this does not start to feel any better in a few weeks then remember to ask for hida scan and the cdiff tests.
I would stay on it for the course of treatment presribed along with the probiotic to eliminate the yeast and then if your pain persists after a while then get your gallbladder checked and cdiff cultures .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.